This content is PDF only. Please click on the PDF icon to access.
While preparing this review, I received a telephone call about a patient with congestive heart failure and a normal serum potassium level who had had frequent and severe muscle spasms while receiving furosemide. The physicians wondered whether such a reaction had been reported to occur with this diuretic. I searched the chapter titled "Drug-Induced Disorders of Muscle Function," and found that muscle pains, cramps, and spasms in the absence of severe electrolyte disturbance had been associated with furosemide. A listed reference described furosemide-induced myotonia in animals. Serendipitously, I had a beautiful example of the value of this text.
Learn more about subscription options.
Register Now for a free account.
Iatrogenic Diseases.. Ann Intern Med. 1987;107:268–269. doi: 10.7326/0003-4819-107-2-268_8
Download citation file:
Published: Ann Intern Med. 1987;107(2):268-269.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only